Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Jackson, KY

July 14, 2014Estill County, Powell County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2014, 7:58 PM EDT for Estill County, Powell County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 7:58 PM EDT (23:58 UTC)
Expired
Jul 14, 2014, 8:45 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:25 PM EDTHAIL 19 Ene Irvine, KYHAIL ONGOING ON WATSON RIDGE ROAD OUTSIDE OF IRVINE. AVERAGING NICKEL SIZE HAIL, WITH QUARTER SIZED HAIL MIXING IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS53 KJKL 142358
SVRJKL
KYC065-197-150045-
/O.NEW.KJKL.SV.W.0077.140714T2358Z-140715T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JINKS...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAVENNA AND SOUTH IRVINE AROUND 805 PM EDT.
  COW CREEK AND PRYSE AROUND 810 PM EDT.
  WILLOW TREE AND PITTS AROUND 815 PM EDT.
  COTTAGE FURNACE AND HARDWICK AROUND 820 PM EDT.
  FITCHBURG AND COBHILL AROUND 825 PM EDT.
  FURNACE AND KNOWLTON AROUND 830 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNION HALL AND NATURAL BRIDGE
STATE RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3789 8374 3782 8363 3772 8371 3772 8375
      3767 8382 3764 8381 3763 8384 3759 8387
      3756 8393 3758 8395 3757 8404 3764 8413
      3767 8410 3771 8410 3791 8386 3792 8376
TIME...MOT...LOC 2358Z 228DEG 19KT 3766 8399

HAIL...1.00IN
WIND...60MPH

$$

GREIF
3 follow-up statements
944 
WWUS53 KJKL 150016
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT MON JUL 14 2014

KYC065-197-150045-
/O.CON.KJKL.SV.W.0077.000000T0000Z-140715T0045Z/
POWELL KY-ESTILL KY-
816 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ESTILL
AND SOUTHEASTERN POWELL COUNTIES UNTIL 845 PM EDT...

AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTS...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FURNACE AND PILOT AROUND 825 PM EDT.
  ROGERS CHAPEL AND ROSSLYN AROUND 830 PM EDT.
  SEE AND LOMBARD AROUND 835 PM EDT.
  NADA AND SLADE AROUND 840 PM EDT.
  HAYSTACK AROUND 845 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NATURAL BRIDGE STATE RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3789 8374 3782 8363 3772 8371 3772 8375
      3767 8382 3764 8381 3763 8384 3760 8389
      3775 8402 3791 8376
TIME...MOT...LOC 0017Z 236DEG 23KT 3773 8386

HAIL...1.00IN
WIND...60MPH

$$

GREIF
230 
WWUS53 KJKL 150031
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT MON JUL 14 2014

KYC065-150041-
/O.CAN.KJKL.SV.W.0077.000000T0000Z-140715T0045Z/
ESTILL KY-
831 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ESTILL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3783 8366 3782 8363 3772 8371 3774 8376
      3776 8378 3775 8382 3777 8383 3776 8384
      3782 8388 3789 8374
TIME...MOT...LOC 0031Z 238DEG 33KT 3779 8372

$$

KYC197-150045-
/O.CON.KJKL.SV.W.0077.000000T0000Z-140715T0045Z/
POWELL KY-
831 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN POWELL
COUNTY UNTIL 845 PM EDT...

AT 827 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROGERS
CHAPEL...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
POWELL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...HAYSTACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3783 8366 3782 8363 3772 8371 3774 8376
      3776 8378 3775 8382 3777 8383 3776 8384
      3782 8388 3789 8374
TIME...MOT...LOC 0031Z 238DEG 33KT 3779 8372

HAIL...0.75IN
WIND...60MPH

$$

GREIF
099 
WWUS53 KJKL 150044
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT MON JUL 14 2014

KYC197-150054-
/O.EXP.KJKL.SV.W.0077.000000T0000Z-140715T0045Z/
POWELL KY-
844 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POWELL COUNTY WILL
EXPIRE AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.

LAT...LON 3783 8366 3782 8363 3772 8371 3774 8376
      3776 8378 3775 8382 3777 8383 3776 8384
      3782 8388 3789 8374
TIME...MOT...LOC 0044Z 238DEG 33KT 3785 8359

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:07 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 14, 6:07 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT MON JUL 14 2014

.UPDATE...
ISSUED AT 606 PM EDT MON JUL 14 2014

UPDATED POPS FOR THE NEXT FEW HOURS BASED ON CURRENT CONDITIONS...AS
WELL AS DURING THE OVERNIGHT HOURS BASED ON THE SHOWERS AND
THUNDERSTORMS ONGOING UPSTREAM AND THE LATEST MODEL GUIDANCE ON HOW
THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR AREA. TRIED TO
KEEP A BIT MORE EMPHASIS ON THE LINE AFFECTING OUR AREA
OVERNIGHT...INSTEAD OF WASHING IT OUT COMPLETELY. ALSO LOADED IN THE
LATEST OBSERVATIONAL GUIDANCE FOR TEMPS...DEW POINTS...AND WINDS JUST
TO MAKE SURE THE CURRENT FORECAST IS REFLECTING THE ONGOING CONDITIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 341 PM EDT MON JUL 14 2014

THE MODELS ARE IN GOOD AGREEMENT. A TROUGH IS MOVING THROUGH THE
AREA THIS AFTERNOON. IT WAS ABLE TO KICK OFF SOME SEVERE
THUNDERSTORMS MOSTLY NEAR AND WEST OF I 75. IT STARTED WEAKENING AS
IT MOVED INTO THE AREA THAT HAD RAIN LATE LAST NIGHT AND THIS
MORNING. THE WEAKENED LINE OF STORMS WILL CONTINUE TO MOVE EAST AND
IS STILL CAPABLE OF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL.
ANOTHER CLUSTER OF STORMS ARE MOVING INTO WAYNE COUNTY. THIS AREA DID
NOT HAVE STORMS THIS MORNING...SO WILL NEED TO KEEP A WATCHFUL EYE TO
SEE IF ANY OF THE STORMS GET STRONG. THE COLD FRONT IS IN CENTRAL
INDIANA AND THIS WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE
AREA LATER TONIGHT. ONCE THIS MOVES THROUGH THE AREA...MUCH COOLER
AIR WILL MOVE INTO THE AREA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 358 PM EDT MON JUL 14 2014

THE LONG TERM PORTION OF THE FORECAST BEGINS WITH A DEEP MID/UPPER
LEVEL TROUGH OVER THE EASTERN PART OF THE UNITED STATES...WITH
SURFACE HIGH PRESSURE OVER THE PLAINS STATES. ENERGY ROTATING THROUGH
THE UPPER LEVEL CYCLONIC FLOW COULD RESULT IN SHOWERS ACROSS THE
NORTHERN PART OF THE OH VALLEY ON WEDNESDAY. FOR NOW EXPECT THIS THREAT TO
REMAIN JUST NORTH OF THE FORECAST AREA AND WILL CONTINUE WITH A DRY
AND COOL FORECAST FOR THE FIRST COUPLE OF DAYS OF THE LONG TERM
FORECAST. THE UPPER LOW WHICH WILL BE CENTERED NORTH OF THE GREAT
LAKES ALONG THE QUEBEC ONTARIO BORDER WILL MOVE OFF TO THE EAST
DURING THE LATTER PART OF THE WEEK...AND A SOUTHERN STREAM SHORT WAVE
TROF MOVING OUT OF THE SOUTHERN PLAINS WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE SOUTHWEST PART OF THE FORECAST AREA BY LATE
THURSDAY OR EARLY FRIDAY...WITH THE CHANCE EXTENDING ACROSS THE
REMAINDER OF THE FORECAST AREA DURING THE DAY FRIDAY. A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE THROUGH THE WEEKEND.
TEMPERATURES WILL START OFF WELL BELOW NORMAL...WITH TEMPERATURES
WARMING AS WE MOVE INTO AND THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 341 PM EDT MON JUL 14 2014

A LINE OF STRONG STORMS MOVED THROUGH THE AREA TODAY. THE LINE IS NOW
MOVING THROUGH SJS. THERE IS ANOTHER CLUSTER OF THUNDERSTORM SOUTHWEST
OF LOZ AND SOUTH OF SME. THIS CLUSTER SHOULD STAY SOUTH OF BOTH
AIRPORTS...HOWEVER MAY GET CLOSE ENOUGH TO SEND AN OUTFLOW BOUNDARY
THROUGH THOSE TAF STATIONS AND CREATE SOME STRONG LLWS. THE FRONT
WILL BE MOVING THROUGH THE AREA LATER TONIGHT. THE CEILING AND VSBY
WILL BE QUITE VARIABLE...HOWEVER TRIED TO PUT SOME REPRESENTATIVE
VALUES IN THE FORECAST. SHOULD SEE SOME VLIFR IN THE MORNING HOURS
ACROSS MOST OF THE AREA. WILL NOT SEE VFR UNTIL TOMORROW AFTERNOON.

.JKL WATCHES/WARNINGS/ADVISORIES...

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...JJ
LONG TERM...SBH
AVIATION...JJ
Hazardous weather outlook, Jul 14, 6:32 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT MON JUL 14 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
632 PM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND LATE THURSDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE...
HAIL...HEAVY RAIN OR FLOODING THROUGH THIS EVENING.

JJ

In the hours before

Local storm report, Jul 14, 4:04 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CHAVIES                 37.35N 83.35W
07/14/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREE DOWN ON COMBS BR.

&&

TBREWER
Local storm report, Jul 14, 4:06 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     4 N HAZARD              37.31N 83.20W
07/14/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREE DOWN AT LOTTS CREEK.

&&

TBREWER
Special weather statement, Jul 14, 4:25 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT MON JUL 14 2014

KYZ120-142045-
PIKE-
425 PM EDT MON JUL 14 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445
PM EDT MONDAY AFTERNOON...

   SOUTH CENTRAL PIKE.

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ASHCAMP...OR 6
MILES WEST OF JOHN FLANNAGAN LAKE...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BELCHER AROUND
430 PM EDT...AND ELKHORN CITY AROUND 435 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Jul 14, 5:03 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT MON JUL 14 2014

KYZ079-080-084-085-142145-
MCCREARY-PULASKI-WHITLEY-LAUREL-
503 PM EDT MON JUL 14 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 545 PM EDT MONDAY AFTERNOON...

   NORTHEASTERN MCCREARY...
   PULASKI...
   NORTHWESTERN WHITLEY AND
   SOUTHWESTERN LAUREL.

AT 503 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR ELIHU...OR NEAR SOMERSET...MOVING NORTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RUTH AROUND 515
PM EDT...GRADE AROUND 520 PM EDT...BENT AROUND 525 PM EDT...VALLEY
OAK AROUND 530 PM EDT...AND THE HOLLY BAY REC. AREA AROUND 535 PM
EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Jul 14, 6:51 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT MON JUL 14 2014

KYZ068-079-080-142330-
PULASKI-ROCKCASTLE-LAUREL-
651 PM EDT MON JUL 14 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT MONDAY EVENING...

   NORTHERN PULASKI...
   ROCKCASTLE AND
   NORTH CENTRAL LAUREL.

AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PULASKI...OR 9
MILES NORTH OF SOMERSET...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODSTOCK
AROUND 700 PM EDT...BANDY AROUND 705 PM EDT...LEVEL GREEN AROUND 710
PM EDT...HANSFORD AROUND 715 PM EDT...AND WELLHOPE AROUND 720 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Jul 14, 7:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EDT MON JUL 14 2014

KYZ058-068-069-111-150000-
ESTILL-ROCKCASTLE-JACKSON-LEE-
720 PM EDT MON JUL 14 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800
PM EDT MONDAY EVENING...

   NORTHWESTERN JACKSON...
   NORTHEASTERN ROCKCASTLE...
   NORTHERN LEE AND
   ESTILL.

AT 721 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DISPUTANTA...
OR 7 MILES SOUTHEAST OF BEREA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHIRLEY AROUND
730 PM EDT...HISEL AROUND 735 PM EDT...JINKS AROUND 740 PM
EDT...WAGERSVILLE AROUND 745 PM EDT...AND DOE CREEK AROUND 750 PM
EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:36 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle24 min
Jul 14, 1:58 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley47 min
Jul 14, 2:04 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley41 min
Jul 14, 2:08 PM EDTSevere Thunderstorm WarningJKLClay, Laurel37 min
Jul 14, 2:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe37 min
Jul 14, 2:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry35 min
Jul 14, 2:31 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry44 min
Jul 14, 2:43 PM EDTAreal Flood AdvisoryJKLClay, Knox, Leslie4 hr
Jul 14, 7:32 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.